×

zbMATH — the first resource for mathematics

Periodic solutions of dynamical systems with bounded potential. (English) Zbl 0646.34049
This paper deals with the existence of T-periodic solutions for systems of ordinary differential equations of the form \(-\ddot x=\nabla_ xV(t,x),\) where \(V\in C^ 2(R\times R^ N,R)\), \(V(t+T,x)=V(t,x)\) for any \((t,x)\in {\mathbb{R}}\times {\mathbb{R}}^ N\), V is bounded and \(\nabla_ xV(t,x)\to 0\) as \(| x| \to +\infty\). The author uses Morse theory to prove the existence of periodic solutions for the given equation. The use of Morse theory is done through defining on a suitable function space E a functional f whose critical points are the T-periodic solutions of the equation. Then he shows that the Palais-Smale condition holds on \(\{x\in E:f(x)\geq c+\epsilon \}\) and estimates the homology groups \(H_ q(\{x\in E;f(x)\leq c+\epsilon \})\).
Reviewer: U.D’Ambrosio

MSC:
34C25 Periodic solutions to ordinary differential equations
37-XX Dynamical systems and ergodic theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ambrosetti, A; Zelati, V.Coti; Ekeland, I, Symmetry breaking in Hamiltonian systems, J. differential equations, 67, 165-184, (1987) · Zbl 0606.58043
[2] Bahri, A; Coron, J.M, Vers une théorie des points critiques à l’infini, () · Zbl 0585.58004
[3] Benci, V, A geometrical index for the group S1 and some applications to the study of periodic solutions of ordinary differential equations, Comm. pure appl. math., 34, 393-432, (1981) · Zbl 0447.34040
[4] Bott, R, Lectures on Morse theory, old and new, Bull. amer. math. soc., 7, 331-358, (1982) · Zbl 0505.58001
[5] Capozzi, A; Fortunato, D; Salvatore, A, Periodic solutions of dynamical systems, (), 9-16 · Zbl 0599.70010
[6] Capozzi, A; Fortunato, D; Salvatore, A, Periodic solutions of Lagrangian systems with bounded potential, (1985), Univ. di Bari Bari, Italy, preprint · Zbl 0599.70010
[7] Capozzi, A; Salvatore, A, Periodic solutions for nonlinear problems with strong resonance at infinity, Comment. math. univ. carolin., 23, 415-425, (1982) · Zbl 0507.34035
[8] Capozzi, A; Salvatore, A, Nonlinear problems with strong resonance at infinity: an abstract theorem and applications, (), 333-345 · Zbl 0572.47041
[9] Dold, A, Lectures on algebraic topology, (1980), Springer-Verlag Berlin · Zbl 0234.55001
[10] Marino, A; Prodi, G, Metodi perturbativi nella teoria di Morse, Boll. un. mat. ital. A, 11, 1-32, (1975), Suppl. fasc. 3 · Zbl 0311.58006
[11] Mawhin, J, Periodic oscillations for forced pendulum-like equations, (), 458-476
[12] Mawhin, J; Willem, M, Multiple solutions of the periodic boundary value problem for some forced pendulum-type equations, J. differential equations, 52, 264-287, (1984) · Zbl 0557.34036
[13] Rabinowitz, P, Periodic solutions of Hamiltonian systems: a survey, SIAM J. math. anal., 13, 343-352, (1982) · Zbl 0521.58028
[14] Willem, M, Oscillations forcées de systèmes hamiltoniens, () · Zbl 0482.70020
[15] Thews, K, T-periodic solutions of time dependent Hamiltonian systems with a potential vanishing at infinity, Manuscripta math., 33, 327-338, (1981) · Zbl 0467.35009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.